MAUDE Adverse Event Report: TRIPATH IMAGING, INC BD FOCALPOINT¿ SLIDE PROFILER; READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED

TRIPATH IMAGING, INC BD FOCALPOINT¿ SLIDE PROFILER; READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 491085
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd focalpoint¿ slide profiler the customer received false negative results.This event occurred 1 time(s).There is no indication that false results were reported to health care practitioners.There is no indication of patient impact.The following information was provided by the initial reporter: "there was an hsil (severe dysplasia) sample at rank 4, and fov (field of view) deviation was observed in the site navigation.".
 
Additional Manufacturer Narrative
H6: investigation summary: this complaint alleges a failure on the focalpoint instrument (p/n 491085, s/n (b)(6)).The customer reported a false negative result on their instrument.An hsil (severe dysplasia) was observed on a previously no further review.A bd representative arrived onsite to investigate the complaint and noted on the slide that hsil was present in the upper left direction of the field of view.Per the 840-07711-00 focalpoint gs false negative test work instruction with 1 false negative result reported, the machine is operating within claims.This work instruction provides methodology for determining whether the system is operating within the product insert claims based on clinical trial data.Once calculated it assigns a score called a k value.If the k value is greater than or equal to the number of false negative slides, the machine is performing within claims.Due to only 1 false negative result being reported this means the k value is within specification.This is an unconfirmed failure of the instrument.Samples were not received by quality for investigation and thus, returned material investigation could not occur.Review of device history record for instrument serial number, fp0732 is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Service history review was performed for the instrument fp0732 and no additional work orders were observed for the complaint failure mode reported.Root cause is performance variation in optical system or fov.Per 840-07711-00 work instructions: false negative test ¿ focalpoint gs, a false negative (fn) is defined as ¿a patient slide that has been evaluated by fov only by the focalpoint gs¿, operating as labeled for primary screening that is later determined by manual review to be ascus+.¿ fov (field of view) only slides are ¿a category of patient slides that had only fovs reviewed during processing with no full slide review done.¿ and ¿all fovs were deemed normal, no abnormalities detected.¿ this is an unconfirmed failure of a bd product.Bd will continue to closely monitor trends associated with this complaint.Complaint history for results was reviewed for the month of april.The upper control limit was not breached, and trends were not identified associated with this defect.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a corrective and preventative action (capa).This complaint will be included in the periodic trend review.Hazard is captured in ncrm-fp-aph rev 10, id 95, severity s1, risk index gr, user inconvenience - may increase the number of slides requiring manual screening.No new hazard identified, no update required.
 
Event or Problem Description
It was reported that while using bd focalpoint¿ slide profiler the customer received false negative results.This event occurred 1 time(s).There is no indication that false results were reported to health care practitioners.There is no indication of patient impact.The following information was provided by the initial reporter: "there was an hsil (severedysplasia) sample at rank 4, and fov (field of view) deviation was observed in the site navigation.".

Brand Name
BD FOCALPOINT¿ SLIDE PROFILER
Common Device Name
READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer (Section G)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14323546
Report Number3008007472-2022-00005
Device Sequence Number4961284
Product Code MNM
UDI-Device Identifier00382904910853
UDI-Public00382904910853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P950009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number491085
Device Catalogue Number491085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown